Successful resuscitation of prolonged cardiac arrest occurring in association with ‘skunk’ and toluene toxicity
Aynur Sahin1, Vildan Ozer1, Fatih Akkaya2, Sahin Kaplan3
1Karadeniz Technical University, Faculty of Medicine, Department of Emergency Medicine, Trabzon, Turkey
2Karadeniz Technical University, Faculty of Medicine, Department of Cardiology, Trabzon, Turkey
We report a case of prolonged and successful resuscitation following cardiotoxicity-related arrest occurring after inhaling toluene and Skunk, which is an increasingly popular synthetic cannabinoid (SC). Following presentation to the emergency department because of lethargy, nausea and chest pain, a 28-year-old male user of Skunk and toluene suffered from cardiac arrest due to ventricular fibrillation (VF). Cardiogenic shock, severe metabolic acidosis and regular wide QRS tachycardia were observed in the patient, and he developed VF every 5–10 minutes over the course of 10 hours. The patient responded to prolonged resuscitation and was discharged on 8th day of his admission in a healthy condition. This case report is the first report that cardiac arrest occurring as a result of Skunk and toluene inhalation, which was resolved without sequelae after prolonged resuscitation.